Alert archive / Utah / Wind Advisories in 2015
Wind Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 31, 2015, 3:34 AM MDT. It took effect at Mar 31, 2015, 3:00 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 3:34 AM MDT (09:34 UTC)
- In effect from
- Mar 31, 2015, 3:00 PM MDT
- Expired
- Apr 1, 2015, 4:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
804 WWUS75 KSLC 310934 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 334 AM MDT TUE MAR 31 2015 UTZ005-312200- /O.NEW.KSLC.WI.Y.0001.150331T2100Z-150401T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 334 AM MDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM MDT WEDNESDAY. * AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS. THIS INCLUDES WENDOVER...AS WELL AS INTERSTATE 80 BETWEEN WENDOVER AND TOOELE. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON...SWITCHING TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS EVENING. * TIMING...SOUTH WINDS WILL INCREASE THROUGH THE AFTERNOON AND BECOME STRONG IN THE LATE AFTERNOON. THESE WINDS WILL SWITCH TO THE NORTHWEST AND REACH THEIR PEAK THIS EVENING...BEFORE DECREASING AFTER MIDNIGHT. * IMPACTS...STRONG CROSSWINDS WILL DEVELOP ON INTERSTATE 80 AND PORTIONS OF UTAH STATE ROUTE 30. THESE WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING DUST IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
825 WWUS75 KSLC 312101 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 PM MDT TUE MAR 31 2015 UTZ005-011000- /O.CON.KSLC.WI.Y.0001.000000T0000Z-150401T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 301 PM MDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY... * AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS. THIS INCLUDES WENDOVER...AS WELL AS INTERSTATE 80 BETWEEN WENDOVER AND TOOELE. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING...AND CONTINUE INTO THE OVERNIGHT HOURS BEFORE DIMINISHING. * IMPACTS...STRONG CROSSWINDS WILL DEVELOP ON INTERSTATE 80 AND PORTIONS OF UTAH STATE ROUTE 30. THESE WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING DUST IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
450 WWUS75 KSLC 010323 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 923 PM MDT TUE MAR 31 2015 UTZ005-011000- /O.CON.KSLC.WI.Y.0001.000000T0000Z-150401T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 923 PM MDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY... * AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS. THIS INCLUDES WENDOVER...AS WELL AS INTERSTATE 80 BETWEEN WENDOVER AND TOOELE. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG AND GUSTY NORTHWEST WINDS FROM EARLIER THIS EVENING HAVE DECREASED SIGNIFICANTLY AT MID-EVENING. WINDS WILL INCREASE AGAIN OVER THE AREA AGAIN AFTER MIDNIGHT. * IMPACTS...STRONG CROSSWINDS WILL EXIST ALONG INTERSTATE 80 AND PORTIONS OF UTAH STATE ROUTE 30 ACROSS EXTREME NORTHWEST UTAH. THESE WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING DUST IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
422 WWUS75 KSLC 010944 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 AM MDT WED APR 1 2015 UTZ005-011045- /O.EXP.KSLC.WI.Y.0001.000000T0000Z-150401T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 344 AM MDT WED APR 1 2015 ...WIND ADVISORY WILL EXPIRE AT 4 AM MDT EARLY THIS MORNING... WINDS HAVE DECREASED ACROSS THE GREAT SALT LAKE DESERT IN NORTHWEST UTAH AND WILL CONTINUE TO WEAKEN THROUGH THE MORNING HOURS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...LOCAL GUSTS OVER 35 MPH ARE STILL POSSIBLE THROUGH LATE THIS MORNING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 30, 8:17 PM MDT, 7 hours 17 minutes earlier.
Area forecast discussion, Mar 30, 8:17 PM MDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 817 PM MDT MON MAR 30 2015 .SYNOPSIS...A WARM SOUTHWEST FLOW ALOFT WILL DEVELOP ACROSS UTAH TUESDAY...FOLLOWED BY A COUPLE OF COLD PACIFIC WEATHER DISTURBANCES FOR THE MIDDLE PORTION OF THE WEEK. HIGH PRESSURE ALOFT WILL RETURN FOR LATE FRIDAY AND INTO THE FIRST HALF OF THE UPCOMING WEEKEND. && .DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE OVER THE INTERMOUNTAIN WEST...WITH A WEAK DISTURBANCE OVER SOUTHWEST UTAH. AMDAR 400-250MB WIND OBSERVATIONS SHOW A 75-125KT ANTICYCLONIC JET OVER WESTERN CANADA. GOES/GPS/RAP/00Z SLC RAOB INDICATE THE PRECIPITABLE WATER VALUE RANGES BETWEEN 0.15"-0.25" NORTHERN AND WESTERN UTAH...TO 0.33"- 0.45" ACROSS THE SOUTHEAST VALLEYS. BLENDED TOTAL PRECIPITABLE WATER PRODUCT INDICATES A PACIFIC TAP INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. HIGH BASED CONVECTION ACROSS SOUTH CENTRAL UTAH IS BEING ENHANCED BY THE APPROACHING DISTURBANCE. HAVE EXPANDED MENTION ACROSS EASTERN VALLEYS FOR THE REMAINDER OF THE NIGHT...BUT DROP MENTION ACROSS CENTRAL/SOUTHERN MOUNTAINS ALONG WITH SOUTH CENTRAL UTAH AFTER MIDNIGHT DUE TO THE PROGRESSION OF THE WAVE. WITH IN CLOUD LIGHTNING BEING OBSERVED KEPT MENTION OF THUNDER THIS EVENING. HAVE ALSO HAD SEVERAL REPORTS OF DRY MICROBURSTS IN THE 45-60 MPH RANGE. WILL CONTINUE TO MESSAGE SHORT TERM TRENDS THROUGH TWEETS. RAP 850-700MB THICKNESS/SATURATED EQUIVALENT POTENTIAL TEMPERATURE/STREAMLINES INDICATE REGION WILL BE IN THE WARM SECTOR OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. HAVE INCREASED OVERNIGHT LOWS CLOSER TO LAMP GUIDANCE...AND UPDATED THE DIURNAL TEMPERATURE CURVE. SKY GRIDS UPDATED TO REFLECT DIMINISHING CONVECTIVE DEBRIS ACROSS THE SOUTHEAST ZONES OVERNIGHT AS MID AND HIGH CLOUDS BEGIN TO INCREASE ACROSS THE NORTHWEST ZONES BY MORNING. NEXT SHIFT WILL BE CHALLENGED BY PRE AND POST FRONTAL WIND FORECAST AND ASSESSING NEED FOR ANY HIGHLIGHTS. TOMORROW MAY BE THE WARMEST MARCH DAY EVER RECORDED IN SALT LAKE CITY. PREVIOUS DISCUSSION FOLLOWS... CONVECTION TIED TO THE HIGHER SOUTHERN TERRAIN PERSISTS LATE THIS AFTERNOON. THIS CONVECTION DOES APPEAR TO HAVE SOME DYNAMIC SUPPORT FROM THE VORTICITY MAXIMUM CURRENTLY OFF THE SOUTHWEST CORNER OF UTAH. THIS DYNAMIC LIFT WILL SUSTAIN CONVECTION INTO EARLY THIS EVENING. THE WEAKENING OF THE VORTICITY MAX AND THE LOSS OF DAYTIME HEATING SHOULD BRING SHOWERS/ISOLATED THUNDERSTORMS TO AN END BY AROUND MID-EVENING. THE LOW-AMPLITUDE RIDGE TO THE WEST OF UTAH AT THIS TIME WILL SLIDE EAST ACROSS THE STATE LATE TONIGHT/TUESDAY MORNING. TRAILING THIS RIDGE WILL BE AN INCREASINGLY STRONG AND WARM SOUTHWEST FLOW AHEAD OF WHAT WILL BE A COUPLE OF COLD PACIFIC TROUGHS MIDWEEK. THE FIRST TROUGH WILL MOVE EAST ACROSS THE NORTHERN ROCKIES AND THE NORTHERN GREAT BASIN TUESDAY NIGHT/WEDNESDAY. THE ASSOCIATED SURFACE COLD FRONT WILL ENTER NORTHWEST UTAH AROUND MIDDAY TUESDAY...THEN STALL WAITING FOR THE ARRIVAL OF THE COLDER AIR ALOFT LATER IN THE AFTERNOON. THE TIGHTENING SURFACE GRADIENT DURING THE AFTERNOON ALONG WITH GOOD MIXING WILL ALLOW TEMPS TO CLIMB TO RECORD LEVEL AND PRODUCE STRONG SOUTHERLY WINDS OVER THE WESTERN VALLEYS. THE FRONT WILL ACCELERATE EAST DURING THE LATE AFTERNOON AND EVENING...WITH STRONG NORTHWEST POST-FRONTAL WINDS AND A DRAMATIC DROP IN TEMPS DURING THE EVENING. WIND GUSTS COULD BECOME QUITE STRONG OVER THE SALT FLATS...AND MAY REQUIRE HIGHLIGHTS IN SUBSEQUENT FORECASTS. THE TRAILING SECOND TROUGH HAS FOR SEVERAL MODELS BEEN SHOWN TO DEEPEN OVER THE GREAT BASIN IN RESPONSE TO UPSTREAM RIDGING OFF THE WEST COAST. THE LATEST VERSIONS OF THE GFS/ECMWF HAVE CLOSED THE TIMING GAP DIFFERENCE...THOUGH THE ECMWF IS STILL A BIT FASTER PUSHING THE TROUGH EAST THROUGH UTAH ON THURSDAY. PRECIP WILL LIKELY CONCENTRATE ALONG AND NORTH OF THE ASSOCIATED BAROCLINIC POSITIONED FROM SOUTHWEST THROUGH EAST-CENTRAL UTAH. LOW-LEVEL CONVERGENCE ALONG THIS BOUNDARY ALONG WITH VORTICITY LOBE ROTATING THROUGH THE MEAN TROUGH SHOULD HAVE LITTLE TROUBLE GENERATING LIFT AND SOLID PRECIP NEAR AND NORTH OF THE BOUNDARY. FURTHER TO THE NORTH SCATTERED COLD AIR INSTABILITY SHOWERS ARE LIKELY...WITH THIS ACTIVITY CONFINE TO THE HIGHER TERRAIN AND ADJACENT VALLEY LOCATIONS. PRECIP WILL SHOW A DECREASING TREND THURSDAY NIGHT AS THE MAIN TROUGH MOVES THROUGH THE STATE AN INTO WESTERN COLORADO BY LATE THURSDAY NIGHT. CLEARING SKIES BEHIND THE TROUGH WILL BRING COLD TEMPERATURES TO NORTHERN AND WESTERN UTAH...WITH THE POTENTIAL FOR AN HARD FREEZE IN THE ACTIVE AGRICULTURAL AREA. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT BUILDING SHORTWAVE RIDGING ACROSS THE FORECAST AREA FRIDAY...FOLLOWED BY A PERIOD OF MILD AND DRY SOUTHWESTERLY FLOW ALOFT SATURDAY INTO EARLY SUNDAY AS AN UPPER TROUGH DEVELOPS ALONG THE WEST COAST. AS SUCH HAVE GONE WITH A DRY FORECAST FOR THIS PERIOD ALONG WITH A WARMING TREND AREA- WIDE. THE MODELS DIVERGE IN THE EVOLUTION OF THIS TROUGH TOWARD THE LATTER PORTION OF THE WEEKEND INTO EARLY NEXT WEEK...WHICH LEADS TO A LOW CONFIDENCE FORECAST FOR THE DAYS 6-7 PERIOD. THE PREVIOUS FORECAST IS FAIRLY IN LINE WITH THE GFS SOLUTION...WHICH SLOWLY BRINGS THIS TROUGH INLAND AND PUSHES A FRONTAL BAND INTO NORTHERN UT && .AVIATION...VFR CONDITIONS WILL PREVAIL AT KSLC THROUGH THE TONIGHT...WITH SOUTHEAST DRAINAGE WINDS REDEVELOPING 03Z-05Z. SOUTHEAST WINDS INCREASE LATE TONIGHT...WITH THREAT OF AIRPORT WEATHER WARNING CRITERIA GUSTS BY THE MIDDLE OF TUESDAY MORNING AHEAD OF AN APPROACHING STRONG COLD FRONT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CONGER/SEAMAN AVIATION...ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 30, 7:53 PM MDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 753 PM MDT MON MAR 30 2015 UTZ001>016-019>021-517-518-WYZ021-311400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 753 PM MDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTH WINDS ARE FORECAST TO DEVELOP TUESDAY...AND MAY BE PARTICULARLY GUSTY ACROSS THE WESTERN VALLEYS. WINDS WILL THEN SHIFT TO THE NORTHWEST AND REMAIN QUITE GUSTY ACROSS THE WESTERN VALLEYS TUESDAY EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. GUSTY NORTHERLY WINDS ARE POSSIBLE ACROSS SOUTHERN UTAH THURSDAY NIGHT. COOLER TEMPERATURES ARE IN THE FORECAST FOR THE END OF THE WORK WEEK. FREEZING NIGHTTIME TEMPERATURES ARE A GOOD POSSIBILITY ACROSS MAINLY NORTHERN UTAH. A HARD FREEZE IS POSSIBLE IN THE OUTLYING AREAS. SHOULD THESE TEMPERATURES MATERIALIZE...THERE WOULD BE A THREAT TO SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.